Seriously debating a Risperidone injection - Discussion - Depersonalization Community

Jump to content


Please Read the Community Forum Guidelines Before Posting.


Photo

Seriously debating a Risperidone injection


  • Please log in to reply
8 replies to this topic

#1 Dreaminggurl

Dreaminggurl

    Newbie

  • Members
  • Pip
  • 10 posts

Posted 13 May 2015 - 01:56 PM

I am not sure if this is the right section to post this but I thought I would.

For those not familiar with the drug it basically helps you think "clearly" snd stabilizes mood. It is use for a variety of disorders and when in injected it's effect is more potent and you don't have to go through the med hassle.

It has been offered to me by a psychiatrist and he's waiting for my decision in a few days. I am wanting to try it as it may benefit my life for the better (stabilize mood) but it could also produce terrible side effects. My biggest fear is it could trigger DP again...

#2 ChrisChampion

ChrisChampion

    Regular Contributor

  • DPSH Members
  • 72 posts
  • LocationHouston, Texas

Posted 13 May 2015 - 03:02 PM

Well if you Dp isn't bothering you I'd watch what you do. I know I took that drug orally for a few days and it knocked me on my ass.



#3 Guest_Jeff_*

Guest_Jeff_*
  • Guests

Posted 13 May 2015 - 03:39 PM

I'm not sure of places that would do an antipsychotic injection besides that of an Emergency Mental Health area (psych ward). This could be very inaccurate depending on where you live but I know in the states that's usually the process. I'd also be careful with drugs given through injection, as Chris said risperidone is very potent, i can't imagine the side effects from a drug that strong given through an IV. 



#4 TDX

TDX

    Senior DPSelfhelp.com Member

  • Banned
  • 1370 posts

Posted 13 May 2015 - 03:48 PM

I wouldn't do injections if oral Risperidone is already doing a good job. Never change a running system...



#5 Dreaminggurl

Dreaminggurl

    Newbie

  • Members
  • Pip
  • 10 posts

Posted 13 May 2015 - 08:12 PM

I'm not sure of places that would do an antipsychotic injection besides that of an Emergency Mental Health area (psych ward). This could be very inaccurate depending on where you live but I know in the states that's usually the process. I'd also be careful with drugs given through injection, as Chris said risperidone is very potent, i can't imagine the side effects from a drug that strong given through an IV.


I live in Canada. They can do it within the psychiatrist office (right into the muscle with a needle).

#6 Dreaminggurl

Dreaminggurl

    Newbie

  • Members
  • Pip
  • 10 posts

Posted 13 May 2015 - 08:14 PM

Well if you Dp isn't bothering you I'd watch what you do. I know I took that drug orally for a few days and it knocked me on my ass.


What was it like? I never took it before even orally. The only reason why I'm debating it is because it's supposed to produce instant results (even more when injected). What can I expect?

#7 Guest_Jeff_*

Guest_Jeff_*
  • Guests

Posted 13 May 2015 - 08:22 PM

You can expect severe drowsiness, that's all i really know about that particular drug. 



#8 sunjet

sunjet

    Regular Contributor

  • DPSH Members
  • 195 posts

Posted 14 May 2015 - 02:52 AM

I made a rotation through psychward for 1-2 weeks and all patients who had Risperidone where just some veggies that don't care about anything. It's just numbs you totally and you are like a walking zombie.

 

My thought that this med is good for those with intrusive hallucinations, strong psychotic outbreak and who are really going mad.

 

I wouldn't recommend taking it for DPDR no matter how severe is. Better find a good anxiolytic or/and antidepressant.



#9 *Dreamer*

*Dreamer*

    Senior DPSelfhelp.com Member

  • DPSH Members
  • 3681 posts

Posted 14 May 2015 - 07:58 PM

I made a rotation through psychward for 1-2 weeks and all patients who had Risperidone where just some veggies that don't care about anything. It's just numbs you totally and you are like a walking zombie.

 

My thought that this med is good for those with intrusive hallucinations, strong psychotic outbreak and who are really going mad.

 

I wouldn't recommend taking it for DPDR no matter how severe is. Better find a good anxiolytic or/and antidepressant.

First, to answer the OP's question, I also would be hesitant to go with IV vs. attempting to take this orally.  It could very well help, but my experience with old antipsychotics has been a horrible increase in my DP/DR.

And to Sunjet, your description as a medical student on rotation through a psych ward is unbelievably cruel, especially for someone who has some form of brain disorder.  I know (my parents were physicians, and I've heard this from medical residents) that doctors in all specialties, on the whole, look down with disdain on psychiatric patients, without compassion, and don't seem to understand that such individuals can be terribly sick and yet go into remission and be highly funcioning members of society.

I know indiviuals who have been hospitalized for psychosis (schizophrenia, schizoaffective, etc.) and have been given all manner of such medications.  Yes, they may feel doped up and LOOK doped up.  That doesn't mean they aren't sad, terrified, anxious, lonely, and deserve respect.

It is painful to hear that you have no empathy with your OWN experience.

Yes, this medication could really dope you out, but you aren't a vegetable, not knowing what's going on. You are a human being who has been given a drug to help you (all that is available now) that also makes you feel terrible.  That's true of chemotherapy.  Would you have no sympathy for someone undergoing therapy who is so zonked out they can't see straight?

There is a human being inside every person with mental illness.

One friend of mine, who works full time, and better than I do, took 12 years to fight a psychotic break.  In the hospital, drugged to the hilt, she was still aware of what was going on.  She wanted to die as she was so frightened, so frightend the medication wouldn't work.  She was even discharged one time when her ability to hold her bag of belongings in her arms and take a cab home was virtually impossible.  She couldn't tell the taxi driver where she lived even though she knew she had forgotten, and it was due to her being loaded up with meds and discharged because the doctors needed to empty the ward for another patient -- before she was ready to leave.

Don't judge someone without walking in his/her shoes.


Edited by *Dreamer*, 14 May 2015 - 08:03 PM.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users